Paper Information

Journal:   IRANIAN JOURNAL OF PUBLIC HEALTH   SEPTEMBER 2014 , Volume 43 , Number 9; Page(s) 1291 To 1294.
 
Paper: 

MOXIFLOXACIN INDUCED SEIZURES -A CASE REPORT

 
 
Author(s):  SHI JIANA, XU HUIMIN*
 
* DEPT. OF PHARMACY, THE SECOND AFFILIATED HOSPITAL, SCHOOL OF MEDICINE, ZHEJIANG UNIVERSITY, NO. 88 JIEFANG ROAD, HANGZHOU 310009, CHINA
 
Abstract: 

Background: A 73-year-old female patient developed a generalized tonic-clonic seizure on the 6th day after treatment with moxifloxacin 400 mg daily intravenously for appendicitis. This patient had atrial fibrillation and history of a surgery for intracerebral hemorrhage, with impaired renal function and liver function, but without history of seizures.
Moxifloxacin was discontinued and switched to cefuroxime. The patient remained seizure-free at discharge four days later. The naranjo adverse drug reaction probability scale score was 4, indicating a possible adverse reaction to moxifloxacin.
The potential risk factors related to moxifloxacin-induced seizures are discussed. It highlights that preexisting central nervous system disease, elderly female with lower bodyweight and severe renal impairment may be the risk factors involved in moxifloxacin-induced seizures.

 
Keyword(s): FLUOROQUINOLONES, ANTIBIOTICS, MOXIFLOXACIN, SIDE EFFECTS, SEIZURES
 
References: 
  • ندارد
 
  pdf-File tarjomyar Yearly Visit 66
 
Latest on Blog
Enter SID Blog